Flood, Mellette
- When
- May 13, 10:00 PM MST to May 14, 6:00 AM MST
- Where
- Mellette forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.581, -100.760 (the zone’s center; the record gives no point)
Runoff from recent heavy rains resulted in rises of the White River from south of Belvedere to Oacoma. S.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Runoff from recent heavy rains resulted in rises of the White River from south of Belvedere to Oacoma. The river rose over its banks north of White River, and flooded U.S. Highway 83. Some minor flooding of agricultural land also occurred along the river from south of Belvedere to Oacoma. No property damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at May 13, 7:15 PM MST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 815 PM MDT FRI MAY 13 2005 .DISCUSSION...CURRENT SURFACE MAP PLACES TROF OF LOW PRESSURE OVER WESTERN SOUTH DAKOTA/NORTHEAST WYOMING. UPPER LEVEL SHORTWAVE MOVING THROUGH NORTH DAKOTA. A FEW SHOWERS OVER NORTHEAST WYOMING/NORTHWEST SOUTH DAKOTA. SHOWERS SHOULD HOLD TOGETHER LONG ENOUGH TO REACH SOUTHWEST SOUTH DAKOTA. FORECAST UPDATED TO ADD POPS ACROSS SOUTHERN PORTIONS OF FORECAST AREA. && .UNR...WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 500 AM MDT FRI MAY 13 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-141400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 500 AM MDT (600 AM CDT) FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449831, 5449832.